Alert archive / Florida / Special Weather Statements in 2018

Special Weather Statement, NWS Jacksonville, FL

June 4, 2018Marion County, Florida

NWS Jacksonville, FL issued this special weather statement at Jun 4, 2018, 2:21 PM EDT for Marion County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2018, 2:21 PM EDT (18:21 UTC)
Expired
Jun 4, 2018, 3:00 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 129 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2018-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1695 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2018-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1695 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

160 
WWUS82 KJAX 041821
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
221 PM EDT MON JUN 4 2018
 
FLZ036-040-041900-
Alachua FL-Marion FL-
221 PM EDT MON JUN 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA AND
NORTHEASTERN MARION COUNTIES UNTIL 300 PM EDT...

At 220 PM EDT, Doppler radar was tracking a strong thunderstorm near
Citra, moving east at 15 mph.

Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.

Locations impacted include...
Fort McCoy, Salt Springs, Juniper Springs, Citra, Sparr, Cross Creek,
Reddick, McIntosh, Lowell and Burbank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2935 8230 2952 8224 2934 8167 2934 8168
      2931 8168 2930 8166 2915 8164
TIME...MOT...LOC 1820Z 287DEG 12KT 2942 8219 

$$

23

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 4, 2:12 PM EDT, 9 minutes earlier.

Area forecast discussion, Jun 4, 2:12 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
212 PM EDT Mon Jun 4 2018

...ISOLATED STRONG TO SEVERE STORMS NE FL TODAY, THEN MUCH DRIER
TUESDAY...

.NEAR TERM...This afternoon and Tonight...

Much drier and more stable air trailing a surface front was
filtering south of the Altamaha River basin with surface dew pts
falling into the 60s under NW flow. Rain chances this afternoon
and early evening will focus across NE FL, especially south of the
I-10 corridor where convergence and deeper moisture ahead of the
surface front will coincide with the dominant west coast sea
breeze as it edges inland toward the Atlantic coast. A few strong
to pulse severe storms are possible this afternoon and early this
evening with the main convective hazards excessive lightning,
gusty winds and possibly some hail with plenty of CAPE in hail
growth zone and cool 500 mb temps near -10 deg C per the 12Z RAOB.
Convection will be scattered in nature as invasion of drier air
from the NW limits coverage. Expect a fairly early end to rainfall
potential this evening as front settle southward over NE FL with
mostly clear skies expected across most areas by 9-10 pm. Drier
low level airmass and cooler NNW drainage flow around a broad
surface low edging southward down the SE Atlantic Bight tonight
favors lower minimum temperatures falling into the low/mid 60s
inland to the upper 60s/low 70s toward the coast.

.SHORT TERM...Tuesday through Wednesday...

Tue and Tue night...Much drier conditions with a rain free
forecast. Near zonal westerly flow aloft and surface synoptic flow
around a broad surface low edging southward down the SE Atlantic
coast will bring a dominant WNW steering flow across the area and
stronger west coast sea breeze, which will focus the warmest
temperatures toward the St. Johns River corridor and Atlantic
coast in the afternoon where highs in the lower 90s are expected.
Precipitable water content falls below 1 inch with a min of
0.60-0.70 inches, which will bring mostly sunny skies less some
FEW-SCT afternoon cumulus and an increase in high cirrus clouds
from the west ahead of a short wave trough axis moving east across
the Gulf Coast states. Much drier air with dew pts in the 50s
across SE GA to 60s across NE FL will create feels like heat index
values near ambient dry bulb temperatures, a welcome relief in
humidity compared to the muggy weekend. Tuesday night high clouds
will make for partly cloudy to mostly cloudy skies with below
climo temperatures falling into the mid/upper 60s inland thanks to
dry low level air in place.

Wed through Thu night..Slowly increasing rain across NE FL from
south to north with mostly dry conditions across SE GA as a broad
surface low drifts over GA with a surface trough axis settling
across northern FL. A mid level short wave trough axis moves
across the eastern GOMEX Wed with an axis extending across the
local forecast area, generally bisecting SE GA and NE FL. This
pattern will favor low rain chances across NE FL on the southern
side of the mid level and surface trough axes where deeper
moisture, dynamical forcing and low level convergence will focus
while mostly dry conditions will prevail across SE GA on the
subsident side of the troughs.

Latest 12Z GFS is not as aggressive forming a cut-off mid level
low along the mid/upper level trough axis late Wed into Thu across
the eastern Gulf or northern FL, and now shifts this development
much farther south over the SE Gulf with drier and more stable air
across the local area. If the low cuts off farther north as
previous runs suggested, this would strengthen WSW flow across the
FL peninsula and pivot the deeper moisture plume northward across
the local forecast area and thus bring increasing rain chances
northward into Thu. At this time trended toward scattered
convection both days focused across our southern FL zones,
generally south of I-10. Thu night the upper low begins to
retrograde, taking the broad surface low over the local area
westward with it. Temperatures will trend near to slightly above
normal with highs in the upper 80s/low 90s and min temps in the
upper 60s/lower 70s.

.LONG TERM...Friday through Monday...

A fairly weak pressure pattern this period as the mean layer
trough shift west of the area as the Bermuda ridge builds across
south Florida. This regime will bring a dominate southerly
steering flow over the local area which will enable both sea
breezes to develop and press inland, serving as the catalyst for
diurnally driven scattered showers and tstorms each day.
Temperatures will trend near normal.

&&

.AVIATION...

Isolated to scattered storms could cause restrictions at SGJ and
GNV initially, lower potential at VQQ, JAX and CRG. Prevailing
VFR at SSI. Rainfall potential will end early evening, with
prevailing VFR for most sites through tomorrow. Included MVFR
restrictions at GNV and VQQ due to shallow ground fog.

&&

.MARINE...

A cold front will move across the waters today and be south of the
waters tonight. Weak low pressure will prevail over the southeastern
states on Wednesday and Thursday, followed by Atlantic ridging
building westward over our waters late this week. Westerly winds
15 kts or less will prevail with combined seas 4 ft or less
through the end of the week with winds becoming southerly near the
coast in the afternoon with the east coast sea breeze. An extended
period of no headlines expected.

Rip Currents: Low risk of rips under offshore flow.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  93  65  89  67 /  10   0   0   0
SSI  92  73  89  72 /  10   0   0   0
JAX  94  68  92  70 /  20  10  10   0
SGJ  93  73  91  71 /  30  10   0  10
GNV  92  68  91  69 /  40  10   0  10
OCF  90  70  91  69 /  40  10   0  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Enyedi/23/Bricker

In the hours before

Local storm report, Jun 4, 12:15 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1215 PM EDT MON JUN 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     5 SW WORTHINGTON SPRING 29.88N 82.49W
06/03/2018                   Alachua            FL   911 CALL CENTER

            WIND DAMAGE REPORTED NEAR THE INTERSECTION OF COUNTY ROAD
            236 AND NW 241.

&&

RBRICKER
Local storm report, Jun 4, 12:24 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1224 PM EDT MON JUN 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     1 SE GAINESVILLE        29.66N 82.32W
06/03/2018                   Alachua            FL   911 CALL CENTER

            WINDS BROUGHT POWER LINE WIRES DOWN AT 725 NE 5TH
            TERRACE.

&&

RBRICKER
Special weather statement, Jun 4, 12:25 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1225 PM EDT MON JUN 4 2018

FLZ040-041645-
Marion FL-
1225 PM EDT MON JUN 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MARION COUNTY UNTIL
1245 PM EDT...

At 1224 PM EDT, Doppler radar was tracking a strong thunderstorm near
Juniper Springs, moving east at 15 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.

This storm will remain over mainly rural areas of east central Marion
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Jacksonville.

&&

LAT...LON 2911 8172 2924 8173 2929 8165 2928 8164
      2911 8164
TIME...MOT...LOC 1624Z 263DEG 12KT 2921 8169

23
Special weather statement, Jun 4, 1:21 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Jacksonville FL
121 PM EDT MON JUN 4 2018

FLZ040-041800-
Marion FL-
121 PM EDT MON JUN 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
200 PM EDT...

At 120 PM EDT, Doppler radar was tracking a strong thunderstorm near
Anthony, or 7 miles northeast of Ocala, moving east at 25 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Ocala, Juniper Springs, Lynne, Santos, Moss Bluff, Silver Springs
Shores and Burbank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2913 8216 2935 8209 2930 8165 2928 8164
      2905 8164 2905 8166 2896 8166 2896 8169
TIME...MOT...LOC 1720Z 284DEG 21KT 2925 8204

23
Special weather statement, Jun 4, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
221 PM EDT MON JUN 4 2018

FLZ036-040-041900-
Alachua FL-Marion FL-
221 PM EDT MON JUN 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA AND
NORTHEASTERN MARION COUNTIES UNTIL 300 PM EDT...

At 220 PM EDT, Doppler radar was tracking a strong thunderstorm near
Citra, moving east at 15 mph.

Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.

Locations impacted include...
Fort McCoy, Salt Springs, Juniper Springs, Citra, Sparr, Cross Creek,
Reddick, McIntosh, Lowell and Burbank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2935 8230 2952 8224 2934 8167 2934 8168
      2931 8168 2930 8166 2915 8164
TIME...MOT...LOC 1820Z 287DEG 12KT 2942 8219

23

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:18 PM EDTSpecial Marine WarningJAX37 min
Jun 3, 8:32 PM EDTSpecial Weather StatementJAXDuval58 min
Jun 4, 12:25 PM EDTSpecial Weather StatementJAXMarion20 min
Jun 4, 1:21 PM EDTSpecial Weather StatementJAXMarion39 min
Jun 4, 1:29 PM EDTSpecial Marine WarningJAX22 min
Jun 4, 1:33 PM EDTSevere Thunderstorm WarningJAXMarion, Putnam42 min
Jun 4, 2:27 PM EDTSpecial Weather StatementJAXGilchrist48 min
Jun 4, 2:44 PM EDTSpecial Weather StatementJAXFlagler46 min
Jun 4, 3:04 PM EDTSpecial Weather StatementJAXAlachua, Gilchrist41 min
Jun 4, 3:12 PM EDTSevere Thunderstorm WarningJAXAlachua, Columbia, Gilchrist33 min
Jun 4, 3:22 PM EDTSevere Thunderstorm WarningJAXAlachua20 min
Jun 4, 3:39 PM EDTSpecial Weather StatementJAXPutnam51 min
Jun 4, 3:44 PM EDTSevere Thunderstorm WarningJAXAlachua31 min
Jun 4, 3:54 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay, Putnam51 min
Jun 4, 3:59 PM EDTSpecial Weather StatementJAXAlachua31 min
Jun 4, 4:09 PM EDTSpecial Weather StatementJAXPutnam51 min
Jun 4, 4:25 PM EDTSevere Thunderstorm WarningJAXPutnam, Saint Johns35 min
Jun 4, 4:49 PM EDTSpecial Weather StatementJAXSaint Johns41 min
Jun 4, 4:51 PM EDTSpecial Marine WarningJAX71 min
Jun 4, 4:56 PM EDTSpecial Weather StatementJAXSaint Johns34 min
Jun 4, 4:58 PM EDTSevere Thunderstorm WarningJAXSaint Johns17 min
Jun 4, 5:15 PM EDTSevere Thunderstorm WarningJAXSaint Johns15 min
Jun 4, 5:45 PM EDTSpecial Marine WarningJAX90 min
Jun 4, 5:47 PM EDTSpecial Weather StatementJAXSuwannee28 min
Jun 4, 6:51 PM EDTSpecial Weather StatementJAXUnion39 min

Nearby

Special Weather Statements in Florida, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.